MAUDE Adverse Event Report: PENUMBRA, INC. POD5; HCG, KRD

PENUMBRA, INC. POD5; HCG, KRD
Catalog Number RBYPOD5
Medical Device Problem Codes Bent (1059); Kinked (1339); Physical Resistance (2578); Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00340, 3005168196-2018-00341.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an endoleak using a lantern delivery microcatheter (lantern), ruby coils, and pod5s.During the procedure, the hospital technician felt resistance while advancing a ruby coil and then a pod5 through the lantern.The hospital technician continued to try to advance the coils, and consequently the pusher wires of a ruby coil and a pod5 became kinked/bent.The pod5 and ruby coil were therefore removed, and the physician also removed the lantern from the non-penumbra sheath.Upon removal, the lantern was found to be kinked, and the procedure was therefore completed using a new lantern, the same sheath, and additional ruby coils.It was reported that the lantern may have become kinked as the physician was repositioning it without using a guidewire, prior to attempting to place the pod5 and ruby coil.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Device manufacture date (mm/dd/yyyy) was incorrectly reported on the initial mfr report and is being corrected on this follow-up #1 mfr report.This report is associated with mfr report number: 3005168196-2018-00340, 3005168196-2018-00341.

Brand Name
POD5
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7268478
Report Number3005168196-2018-00342
Device Sequence Number11291928
Product Code HCG
UDI-Device Identifier00814548013787
UDI-Public00814548013787
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Catalogue NumberRBYPOD5
Device Lot NumberF74230
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/18/2018
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR